Thyroid UK

Info required

Hi everyone. I've had hypothyroidism for 30 years and have blindly accepted the doctors' advice up to now. I've been taking Levothyroxine 100mg for years with no visible improvement and have been "signed off" by the consultant at Manchester Royal Infirmary. "Just keep taking the tablets" seems to be the order of the day but I'm not satisfied. I recently had an aortic valve replacement and my weight has ballooned despite a strict but healthy diet. I would like to know if anyone out there is taking Warfarin as well as Levothyroxine and if that mixture might be the cause of my severe weight gain (2 stone in 2 months). Any help would be gratefully received.

5 Replies
oldestnewest

not on it myself but funnily enough came across mention of it yesterday here...

thyroiduk.org.uk/tuk/treatm...

warfarin can strain your thyroid so it could be effecting everything.

Reply

thank you! I'll be reading this shortly.

1 like
Reply

also you should read this (i got interested and googled):

pharmacytimes.com/publicati...

Note opening paragraph. if not happy you should speak to someone!

Reply

Welcome to the forum, Antidee2.

There do not appear to be interactions between Levothyroxine and Warfarin so the likeliest cause of your weight gain is that you are under medicated on Levothyroxine or your aortic surgery has caused it.

Ask your GP to check thyroid levels. Arrange the blood draw early in the morning when TSH is highest, and fast (water only), as TSH drops after eating and drinking. Take your Levothyroxine dose after your blood draw.

pharmacytimes.com/publicati...

Reply

Thank you for this useful advice, I'll be mentioning it to my GP when I see him.

Reply

You may also like...